Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 33, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 25, 2025, 8:20 PM EDT for Franklin County, Fulton County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2025, 8:20 PM EDT (00:20 UTC)
- Expired
- Jun 25, 2025, 11:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, PA, Fulton County, PA
The radar
The Sterling radar (KLWX), 108 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 461 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
494
WGUS51 KCTP 260020
FFWCTP
PAC055-057-260330-
/O.NEW.KCTP.FF.W.0033.250626T0020Z-250626T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
820 PM EDT Wed Jun 25 2025
The National Weather Service in State College has issued a
* Flash Flood Warning for...
Southwestern Franklin County in south central Pennsylvania...
East Central Fulton County in south central Pennsylvania...
* Until 1130 PM EDT.
* At 820 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 2 inches of rain have fallen. Additional rainfall amounts of
1 to 1.5 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Mercersburg, McConnellsburg, Fort Loudon, Williamson and Upton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3991 7812 3996 7804 3998 7797 3987 7777
3980 7776 3977 7793 3983 7801
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Lambert/Evanego/Bowen1 follow-up statement
971
WGUS71 KCTP 260334
FFSCTP
Flash Flood Statement
National Weather Service State College PA
1134 PM EDT Wed Jun 25 2025
PAC055-057-260344-
/O.EXP.KCTP.FF.W.0033.000000T0000Z-250626T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin PA-Fulton PA-
1134 PM EDT Wed Jun 25 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHWESTERN FRANKLIN AND
EAST CENTRAL FULTON COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3991 7812 3996 7804 3998 7797 3987 7777
3980 7776 3977 7793 3983 7801
$$
BowenWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 7:40 PM EDT, 40 minutes earlier.
Area forecast discussion, Jun 25, 7:40 PM EDT, 40 minutes before
Area Forecast Discussion National Weather Service State College PA 740 PM EDT Wed Jun 25 2025 .SYNOPSIS... * Not quite as hot to end the week, with heat being gradually suppressed to the south and west Thursday into Friday. * It will be increasingly unsettled into the weekend, with a daily chances for showers and storms. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Scattered showers and thunderstorms continue to slip southeastward across the area this evening. This activity should tend to diminish as the sun sets and we lose the heat of the day. It will be a muggy overnight, and temps are likely to drop to the dewpoint in many areas. Fog is possible as a result, especially in valley areas that received rain fall. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/... After any fog and low clouds will dissipate in the morning, and we should see another round of SHRA/TSRA develop by aftn. Locally heavy rain and isolated small hail/gusty winds are expected. Heat concerns will be reduced on Thursday, outside of a few counties along the MD border that may touch the 100 heat index and have a Heat Advisory in effect. Storms may linger longer into Thurs night than Wed night, as the boundary waggles back more to the northeast during the day and stalls overnight. Mins Thurs night should be a little cooler on the NE side of the front. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Shortwave troughing across the Ohio Valley coupled with placement in the warm sector and vicinity of a quasi-stationary boundary will spell an active period of showers and storms through the weekend. A cool front looks to approach central PA on Saturday, thus the uptick in shower/storm chances then. Passage of an upper trough axis and surface boundary may lead to a mostly dry day on Sunday if drier air can settle into the Commonwealth. Upper ridging building across the western Atlantic into eastern Canada then looks to take place downstream of a more potent shortwave trough digging across the Great Lakes early next week. Shower/storm chances will subsequently increase by Tuesday with temperatures continuing to remain near to slightly above normal. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... Scattered -TSRA continued to be present over much of central PA as we approach sunset. There isn't much organization to these pulse summer time storms. These pulse storms will die off as we lose heating/sun. Weak boundary dropping down from the north now will drape itself over the state tonight and be stubborn to move out over the next few days. Overnight, fog is expected to develop across much of the region in the wake of showers and storms today, mainly where it ended up raining. The coverage will not be 100% of the area, and more so in the valleys. Have kept MVFR and IFR visibility at most sites for a few hrs late tonight. That should dissipate Thurs AM after just an hour or two of sun. There could be a deck of low/IFR clouds instead or in addition to any fog over the NW. The high moisture lingers for the next few days, and little change is expected to our pattern. Daily SHRA/TSRA, and any could make some heavy rain or gusty winds. Will draw up Thursday much like this aftn/evening. Outlook... Fri-Mon...Continued impacts from SHRA/TSRA, mainly in the aftns and eves. Less hot. && .CLIMATE... This should be the last really hot day for a week or more, but the current 8-14 day outlook does have a high confidence of above avg temps for PA, esp in the NW/Great Lakes. The following climate sites broke or tied their daily record temperatures: MONDAY JUNE 23, 2025 Altoona: Low of 72F broke the record of 71F set last year. Altoona: High of 93F broke the record of 90F set in 1994. Bradford: High of 89F broke the record of 86F set in 2013. Harrisburg: High of 97F tied the record set in 1965. State College: High of 92F the broke record of 91F set in 1966. Williamsport: High of 97F the broke record of 94F set in 1923. TUESDAY JUNE 24, 2025 Altoona: Low of 70F broke the record of 68F set in 1994. Altoona: High of 93F broke the record of 91F set in 1966. Bradford: High of 89F broke the record of 86F set in 2013. Harrisburg: Low of 78F broke the record of 75F set in 2010. Harrisburg: High of 98F tied the record set in 1966. State College: Low of 74F broke the record of 70F set in 1948. The following temperature record is in jeopardy of being tied or broken on June 25th: Harrisburg: Low of 75F in 1976 && .CTP WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for PAZ019-025>028- 034-035-045-046-049>053-058. Heat Advisory from 9 AM to 7 PM EDT Thursday for PAZ034>036- 063>065. Extreme Heat Warning until 8 PM EDT this evening for PAZ036- 056-057-059-063>066. && SYNOPSIS...Dangelo/Evanego NEAR TERM...Dangelo/Evanego SHORT TERM...Dangelo/Evanego LONG TERM...Guseman/Martin AVIATION...Dangelo/Bowen CLIMATE...Banghoff
Hazardous weather outlook, Jun 25, 1:26 PM EDT, 6 hours 54 minutes before
Hazardous Weather Outlook National Weather Service State College PA 126 PM EDT Wed Jun 25 2025 PAZ036-063>065-261730- Franklin-Cumberland-Adams-York- 126 PM EDT Wed Jun 25 2025 ...EXTREME HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 9 AM TO 7 PM EDT THURSDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Extreme Heat Warning. Strong to severe thunderstorms may develop this afternoon. Some of the storms may produce strong wind gusts and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Strong to potentially severe thunderstorms will be possible Thursday afternoon. The storms will be capable of producing strong wind gusts and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010>012-017-018-024-033-037-041-042-261730- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Cambria-Somerset-Tioga-Northern Lycoming-Sullivan- 126 PM EDT Wed Jun 25 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms may develop this afternoon. Some of the storms may produce strong wind gusts and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to potentially severe thunderstorms will be possible Thursday afternoon. The storms will be capable of producing strong wind gusts and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ056-057-059-066-261730- Perry-Dauphin-Lebanon-Lancaster- 126 PM EDT Wed Jun 25 2025 ...EXTREME HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Extreme Heat Warning. Strong to severe thunderstorms may develop this afternoon. Some of the storms may produce strong wind gusts and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to potentially severe thunderstorms will be possible Thursday afternoon. The storms will be capable of producing strong wind gusts and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ019-025>028-045-046-049>053-058-261730- Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- Schuylkill- 126 PM EDT Wed Jun 25 2025 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Strong to severe thunderstorms may develop this afternoon. Some of the storms may produce strong wind gusts and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to potentially severe thunderstorms will be possible Thursday afternoon. The storms will be capable of producing strong wind gusts and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ034-035-261730- Bedford-Fulton- 126 PM EDT Wed Jun 25 2025 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 9 AM TO 7 PM EDT THURSDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Strong to severe thunderstorms may develop this afternoon. Some of the storms may produce strong wind gusts and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Strong to potentially severe thunderstorms will be possible Thursday afternoon. The storms will be capable of producing strong wind gusts and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, Jun 25, 6:11 PM EDT, 2 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
611 PM EDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Tstm Wnd Dmg 1 W New Ringgold 40.69N 76.01W
06/25/2025 Schuylkill PA 911 Call Center
Tree Down.
&&
BCLSpecial weather statement, Jun 25, 6:55 PM EDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service State College PA 655 PM EDT Wed Jun 25 2025 PAZ017>019-025>027-045-260030- Clearfield-Northern Centre-Southern Centre-Blair-Huntingdon- Mifflin-Southern Clinton- 655 PM EDT Wed Jun 25 2025 ...STRONG THUNDERSTORMS MOVING SOUTH ACROSS THE REGION EARLY THIS EVENING... An area of strong thunderstorms, located just to the north of Interstate 80, from Pine Glen to Mackeyville at 650 pm will be moving South across the area through 830 pm, before gradually weakening near and to the south of a line from Tyrone to Lewistown. * Wind gusts out of the north up to 45 MPH. * Pea to dime size hail possible. * A 10 minute period of very heavy rainfall. If outdoors, consider seeking shelter inside a building. The storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from your National Weather Service. Lambert
Local storm report, Jun 25, 7:01 PM EDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
701 PM EDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM Tstm Wnd Dmg 2 NW Tamarack 41.45N 77.88W
06/25/2025 Clinton PA 911 Call Center
Tree Down.
&&
BCLThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:36 PM EDT | Flood Watch | CTP | Adams, Columbia, Cumberland, Dauphin, Juniata, Lancaster and 11 more | 10 hr |
| Jun 26, 2:04 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton, Huntingdon | 56 min |
| Jun 26, 3:26 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Northumberland, Snyder, Union | 64 min |
| Jun 26, 5:12 PM EDT | Severe Thunderstorm Warning | CTP | York | 63 min |
| Jun 26, 5:37 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon | 53 min |
| Jun 26, 6:26 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 64 min |
| Jun 26, 7:03 PM EDT | Flash Flood Warning | CTP | Lycoming | 2 hr |
| Jun 26, 7:16 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Mifflin | 44 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.